MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE SUPRA CORE 35 GUIDE WIRE WITH MICROGLIDE COATING

ABBOTT VASCULAR HI-TORQUE SUPRA CORE 35 GUIDE WIRE WITH MICROGLIDE COATING
Model Number 1002703-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported the procedure was to treat a calcified lesion in the carotid artery.The supracore guide wire was advanced to the lesion without issue.When removing the interventional sheath, it was noted the distal portion of the guide wire was unraveled.The guide wire was removed without resistance and replaced with a new one to complete the procedure.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported break was unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.It is likely that the reported break (unraveled distal portion of the guidewire) is related to operational context.It is likely that during handling of the guidewire during removal caused the coils to stretch and thus give the appearance of a break.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HI-TORQUE SUPRA CORE 35 GUIDE WIRE WITH MICROGLIDE COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12005747
Report Number2024168-2021-05027
Device Sequence Number16970254
Product Code DQX
UDI-Device Identifier08717648032998
UDI-Public08717648032998
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K980119
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number1002703-01
Device Catalogue Number1002703-01
Device Lot Number1030461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer07/26/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERVENTIONAL SHEATH; INTERVENTIONAL SHEATH